MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*STM STD,30 NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US S-ROM*STM STD,30 NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3292
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Weakness (2145); Test Result (2695); No Code Available (3191)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Occupation: legal.
 
Event or Problem Description
Patient was revised to address right hip nodular metal-on-metal total hip arthroplasty with adverse local tissue reaction and possible metal toxicity and right hip gluteus medius insertional tendon tear.Patient has developed right hip pain, abductor weakness, and associated limp.Physical exam and imaging studies have raised suspicion for probable abductor insertional tendon tear.Laboratory studies showed that patient had elevated serum metal ion levels with cobalt greater than 8 and chromium greater than 4.Operative notes stated that upon entry into the joint, there was expression of a scant amount of thick straw-colored fluid with multiple debris particles.The fluid was sent for histopathologic analysis which demonstrated absence of neutrophils but a significant amount of a cellular debris.Periprosthetic soft tissues were noted to be grossly normal-appearing and that there were no obvious signs of infection or necrosis.A representative sample of synovium was sent for histopathologic analysis which again demonstrated a significant scarcity/relative absence of neutrophils.These findings, combined with preoperative negative serologic indices effectively rule out periprosthetic infection.There was noted to be some dark metal staining of the trunnion but it was easily brushed off with the lap sponge and the trunnion was grossly intact appearing.Anteriorly, the gluteus minimus tendon and anterior one half of the gluteus medius tendon were intact to bone.However; the posterior one half of the gluteus medius tendon was found to be torn and mildly retracted away from the greater trochanter.Doi: (b)(6) 2009 - dor: (b)(6) 2018 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9843362
Report Number1818910-2020-08269
Device Sequence Number740513
Product Code JDI
UDI-Device Identifier10603295170976
UDI-Public10603295170976
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number52-3292
Device Catalogue Number523292
Device Lot Number2765875
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR